Heart rate 102-120 bpm for past three days. What should I do?
Okay on Thursday Iot pretty s9ick with bronchitis and went to see my doctor who gave my an antibiotic. I also had a fever and that's when my heart rate started to go up. But since last night I'm feeling much better and my fever is gone, but I still have a high heart rate. I am 17 years old. Is this dangerous? Do I need to see a doctor again?
I am pretty sure that you are fine from what you are describing. At your age you tend to have a little higher heart rate and especially with fighting off a bug like you have it would be natural for your HR to go up. Anything affiliated with the lungs causes your heart to work much harder thus increasing the pulse a natural reaction to compensate for the extra effort it is taking you to breathe. With an adult the normal pulse rate is 70-120so you are still within normal limits. If you begin the have something like an irregular heart beat you will know it believe me because there is nothing that feels like that in the world. If you are worried tho i would talk to my parents if possible and let them know your concerns and i am sure you are being given everything to keep the fever down. The antiobiotics are very good for you and in staying off the bug it is also like it is cleaning up anything else that is lurking in your body that shouldn't be there. The antibiotic is especially protecting your heart right now so don't stress it...you sound pretty good to me.....i hope you feel better soon Philip and take advantage of being able to stay in bed a couple of days...it doesn't happen often!
My daughter is 18 and every time she gets any respiratory illness, her heart races. Last time she went to the dr. her heart rate was 126 at rest. She said she never even felt it. She does have asthma and an irregular heartbeat, but b/c she is asymptomatic, they just monitor her. You should let your parents know and also the dr. to make sure they are aware. You can always call your drs. office and just leave word with a nurse about what is going on. Also, some antibiotics cause a fast heart rate (along with the fever). But like cindy707 said, they are good for you to be taking to get rid of your illness. I hope you feel better very soon. Best wishes!
Fluid, fluids, fluids! A fever and a respiratory illness can dehydrate you fairly rapidly, causing you heart rate to speed up a bit. Try pushing the fluids for the next several days -and (believe it or not!) throw in a few cans of chicken noodle soup! It has a good sodium and potassium content and the broth portion of it is easy for your body to absorb. you should drink enough fluids so you are urinating every hour or so, and your stream should be light yellow. Also, after you are finished with the antibiotics, replace your gut's good bacteria by taking either probiotic tabs, drinking acidophilus milk, or eating yogurt for several days with active cultures in it.Feel better!~MM
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.